Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 7, 2006, 2:32 PM MST for Mohave County, Arizona. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2006, 2:32 PM MST (21:32 UTC)
- Expired
- Jul 7, 2006, 4:30 PM MST
- In force
- 118 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 77 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 072134 FFWVEF AZC015-080030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 232 PM MST FRI JUL 7 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME NORTHEASTERN MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 530 PM MST. * AT 230 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE KAIBAB-PAIUTE INDIAN RESERVATION IN EXTREME NORTHEAST MOHAVE COUNTY. * LOCATIONS IMPACTED INCLUDE...PIPE SPRING NATIONAL MONUMENT... KAIBAB AND MOCCASIN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. LAT...LON 3685 11282 3685 11260 3699 11257 3699 11288 $$ PIERCE
2 follow-up statements
000 WGUS75 KVEF 072219 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 319 PM PDT FRI JUL 7 2006 AZC015-080030- MOHAVE AZ- 319 PM MST FRI JUL 7 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MST FOR EXTREME NORTHEASTERN MOHAVE COUNTY... AT 315 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR FROM SOUTHWEST UTAH INDICATED THAT THE THUNDERSTORM OVER THE KAIBAB-PAIUTE INDIAN RESERVATION IN EXTREME NORTHEAST MOHAVE COUNTY HAS WEAKENED. HOWEVER...RADAR ESTIMATES THAT 1.25 TO 2 INCHES OF RAIN HAD FALLEN NORTH OF PIPE SPRING NATIONAL MONUMENT. THE HEAVY RAIN FELL OVER THE UPPER PORTIONS OF SEVERAL LARGE WASHES WHICH COULD RISE RAPIDLY AT A MOMENTS NOTICE. LOCATIONS IMPACTED INCLUDE...PIPE SPRING NATIONAL MONUMENT...KAIBAB AND MOCCASIN. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE. TURN AROUND...DONT DROWN. IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES. LAT...LON 3685 11282 3685 11260 3699 11257 3699 11288 $$ PIERCE
000 WGUS75 KVEF 072335 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 430 PM PDT FRI JUL 7 2006 AZC015-072340- MOHAVE AZ- 430 PM MST FRI JUL 7 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME NORTHEASTERN MOHAVE COUNTY... THE SCATTERED THUNDERSTORMS THAT PRODUCED HEAVY RAINFALL OVER THE KAIBAB-PAIUTE INDIAN RESERVATION NORTH OF HIGHWAY 389 HAVE MOVED AWAY FROM THE AREA. LAT...LON 3685 11282 3685 11260 3699 11257 3699 11288 $$ PIERCE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 8:15 AM MST, 6 hours 17 minutes earlier.
Area forecast discussion, Jul 7, 8:15 AM MST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 815 AM PDT FRI JUL 7 2006 .SYNOPSIS...A RELATIVELY MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER EASTERN NEVADA AND WESTERN ARIZONA INTO THE WEEKEND...RESULTING IN SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. FAR WESTERN NEVADA AND MOST OF SOUTHEAST CALIFORNIA WILL BE IN DRIER AIR...AND WILL SEE MOSTLY SUNNY SKIES AND SEASONABLY HOT TEMPERATURES. && .UPDATE...STORMS ALREADY FIRING IN SOUTHERN MOHAVE COUNTY. ONE GAUGE NEAR WIKIEUP REPORTED NEARLY FOUR TENTHS IN TWENTY MINUTES. ISSUED A FLOOD STATEMENT FOR THAT AREA AND BUMPS UP THE POPS FOR AZ003. CLOUDS CONTINUE TO MOVE TOWARD NEVADA SO AM EXPECTING STORMS TO BEGIN POPPING UP IN CLARK COUNTY LATER THIS MORNING. MAT NEED TO UPDATE VEGAS AREA ZONE IF STORMS START SOONER THAN EXPECTED. REST OF FORECAST LOOKS FINE. WILL ISSUE AN UPDATED FTMESX WHEN THERE IS NEW INFORMATION ABOUT THE STATUS OF KESX RADAR.&& .SHORT TERM...SATELLITE AND LIGHTNING DETECTION NETWORK SHOW ISOLATED THUNDERSTORMS OVER THE SOUTHEAST PART OF THE CWFA ARE DIMINISHING AT THIS TIME. RADAR COVERAGE OF THE STORMS IS MARGINAL AT BEST WITH KESX BEING DOWN...PRESUMABLY FROM LIGHTNING STRIKES THURSDAY EVENING. MEANWHILE...ON THE WESTERN FRONT...ALL IS QUIET AS MUCH DRIER AIR HAS PUSHED IN. WATER VAPOR LOOP SHOWS A STRIKINGLY WELL DEFINED COMMA SHAPE ROLLING NORTH FROM SONORA INTO ARIZONA. THIS FEATURE SHOULD HELP REINFORCE THE MOISTURE OVER THE FAR EASTERN ZONES TODAY. OVERALL FORECAST TREND REMAINS THE SAME...DRY AND SEASONABLY HOT OVER THE WESTERN CWFA TRANSITIONING TO MONSOON TYPE PATTERN WITH AFTERNOON AND EVENING THUNDERSTORMS OVER THE EASTERN CWFA. THE BOUNDARY BETWEEN THESE TWO ZONES SHOULD MOVE VERY LITTLE THROUGH SUNDAY AS MID LEVEL FLOW REMAINS WEAK AND INDETERMINATE. .LONG TERM...NOT TOO MUCH CHANGE IN THINKING FOR THE EXTENDED WITH MARGINAL RH VALUES LINGERING IN WEAK UPR LVL FLOW TRANSITIONING TO STRONG SW FLOW BY WED. ALL IN ALL LOOKING TO BE A PRETTY DRY WEDNESDAY THROUGHOUT THE END OF THE PERIOD. 10 POPS OVER HIGHER TERRAIN MONDAY EVENING THEN GOING ZERO OVER THE MAJORITY OF THE CWA FOR NOW. TEMPERATURES LOOK TO REMAIN NEAR NORMAL THROUGH THE EXTENDED. && .AVIATION...HAZARDS FOR THE REST OF TONIGHT LIMITED TO ISOLD TSTMS WITHIN THE PEACH SPRINGS CORRIDOR. TOMORROW EXPECT MORE OF THE SAME WITH THUNDERSTORM ACTIVITY BEGINNING BY 19Z. EXPECT WDLY SCT TO SCT TSTM COVERAGE WITHIN THE MORMON MESA AND PEACH SPRINGS CORRIDORS AND ISOLD ACTIVITY ELSEWHERE. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. BELL/MORGAN/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.